MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX OXYGEN/AEROSOL ADAPTERS AND CONNECTORS; CONNECTOR, AIRWAY (EXTENSION)

SMITHS MEDICAL ASD, INC. PORTEX OXYGEN/AEROSOL ADAPTERS AND CONNECTORS; CONNECTOR, AIRWAY (EXTENSION)
Model Number 66-2504
Medical Device Problem Codes Fitting Problem (2183); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Protocol number is blank as device is exempt.Investigation, including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the seal that holds the one end piece into place can be pulled off.The given part number was (b)(4).There has been no report of observable clinical symptoms or a change in symptoms identified in the patient as this was found in pre-test.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer and health impact, event problem and evaluation codes: updated.Device evaluation: one (1) device was received.Upon visual inspection the device looked properly assembled.Unit not missing heat stakes fitting look properly attached.Proceeded with pull test and failed.Connector separated from assembly confirming the complaint.Failure may have occurred during manufacturing assembly at one (1) heat stake affixing 15mm connector to 15mm flex tube because heat stake did not fully penetrate tubing into fitting.A device history record (dhr) review showed no reported discrepancies during the manufacturing of the reported lot number.No action taken.

Brand Name
PORTEX OXYGEN/AEROSOL ADAPTERS AND CONNECTORS
Common Device Name
CONNECTOR, AIRWAY (EXTENSION)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16473675
Report Number3012307300-2023-01958
Device Sequence Number20727724
Product Code BZA
UDI-Device Identifier10788942625044
UDI-Public10788942625044
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66-2504
Device Catalogue Number66-2504
Device Lot Number4348682
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown